Alert archive / New York / Gale Warnings in 2016

Gale Warning 38, NWS New York, NY

December 16, 2016

NWS New York, NY issued this gale warning at Dec 16, 2016, 3:59 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 16, 2016, 3:59 AM EST (08:59 UTC)
Expired
Dec 16, 2016, 10:00 AM EST
In force
6 hr
Issued by
NWS New York, NY

The text

As transmitted.

243 
WHUS71 KOKX 160859
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
359 AM EST FRI DEC 16 2016

...ROUGH CONDITIONS ON THE WATERS TODAY...
...LOW WATER LEVELS DURING LOW TIDE THIS MORNING...

ANZ350-353-161500-
/O.CAN.KOKX.SR.W.0003.000000T0000Z-161216T1100Z/
/O.NEW.KOKX.GL.W.0038.161216T0859Z-161216T1500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
359 AM EST FRI DEC 16 2016

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE STORM
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ338-161500-
/O.CAN.KOKX.SR.W.0003.000000T0000Z-161216T1100Z/
/O.NEW.KOKX.SC.Y.0114.161216T0859Z-161216T1500Z/
/O.CAN.KOKX.LO.Y.0002.000000T0000Z-161216T1400Z/
NEW YORK HARBOR-
359 AM EST FRI DEC 16 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...STORM WARNING IS CANCELLED...
...LOW WATER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE
STORM WARNING HAS BEEN CANCELLED. THE LOW WATER ADVISORY HAS BEEN
CANCELLED.

* WINDS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT.
  OCCASIONAL GUSTS TO 35 KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-340-345-161500-
/O.CAN.KOKX.SR.W.0003.000000T0000Z-161216T1100Z/
/O.NEW.KOKX.SC.Y.0114.161216T0859Z-161216T1500Z/
/O.CON.KOKX.LO.Y.0002.000000T0000Z-161216T1400Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
359 AM EST FRI DEC 16 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE
STORM WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT.
  OCCASIONAL GUSTS TO 35 KT. 

* WATER LEVELS...WATER LEVELS RUNNING AROUND 2 FT BELOW MLLW 
  DURING THE TIMES OF LOW TIDE.

* IMPACTS...LOW WATER LEVELS MAY CAUSE PROBLEMS WITH DOCKING AND 
  NAVIGATION THROUGH SHALLOW WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-355-161500-
/O.CAN.KOKX.SR.W.0003.000000T0000Z-161216T1100Z/
/O.NEW.KOKX.SC.Y.0114.161216T0859Z-161216T1500Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
359 AM EST FRI DEC 16 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE
STORM WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  OCCASIONAL GUSTS TO 35 KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
913 
WHUS71 KOKX 161401
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
901 AM EST FRI DEC 16 2016

...WIND AND SEAS COMING DOWN THIS MORNING...

ANZ335-340-345-161515-
/O.EXP.KOKX.LO.Y.0002.000000T0000Z-161216T1400Z/
/O.CON.KOKX.SC.Y.0114.000000T0000Z-161216T1500Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
901 AM EST FRI DEC 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...LOW WATER ADVISORY HAS EXPIRED...

* WINDS...WEST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-161515-
/O.CON.KOKX.GL.W.0038.000000T0000Z-161216T1500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
901 AM EST FRI DEC 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 35 KT.
  SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-338-355-161515-
/O.CON.KOKX.SC.Y.0114.000000T0000Z-161216T1500Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
901 AM EST FRI DEC 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...NORTHWEST AROUND 15 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
192 
WHUS71 KOKX 161516
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1016 AM EST FRI DEC 16 2016

...WINDS AND SEAS SUBSIDING THROUGH THIS AFTERNOON...

ANZ350-161800-
/O.EXP.KOKX.GL.W.0038.000000T0000Z-161216T1500Z/
/O.NEW.KOKX.SC.Y.0115.161216T1516Z-161216T1800Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1016 AM EST FRI DEC 16 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-161630-
/O.EXP.KOKX.GL.W.0038.000000T0000Z-161216T1500Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1016 AM EST FRI DEC 16 2016

...GALE WARNING HAS EXPIRED...


$$

ANZ330-335-338-340-345-355-161630-
/O.EXP.KOKX.SC.Y.0114.000000T0000Z-161216T1500Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1016 AM EST FRI DEC 16 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Dec 16, 12:58 AM EST, 3 hours 1 minute earlier.

Area forecast discussion, Dec 16, 12:58 AM EST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service New York NY
1258 AM EST Fri Dec 16 2016

.SYNOPSIS...
An arctic front moves across the area overnight. High pressure
then builds in on Friday, shifting to the east Friday night as a
warm front approaches from the southwest. The warm front lifts to
the north on Saturday, and will be followed by a cold front
approaching from the west Saturday night, then crossing the Tri-
state on Sunday. High pressure then builds over the area into the
middle of next week. Another storm system approaches late in the
week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
High wind warning in effect overnight.

Minor changes made to reflect current observations. A band of
light snow over southern Connecticut will move south and weaken
through 07Z-08Z. An SPS has been issued through 0730Z.

Bitterly cold air continues to surge into the Tri-state on gusty
NW winds. Still on track for scattered gusts to around 60 mph
across the Tri-state overnight - so no changes to wind headlines.

Lows generally 10-15 near the coast and 5-10 inland. With the wind
- should see wind chills fall to around zero across NYC/Long
Island/NE NJ and to 0 to 10 below elsewhere.

Should get within a couple degrees of record lows at most climate
stations, see the climate section of the AFD for details.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
On Friday, high pressure builds in behind the departing cold
front. Friday morning should start off breezy, however winds do
gradually subside through the day. Expect a cold day as highs
struggle to get out of the 20s. A few locations north and west of
NYC, may even struggle to get out of teens. Refer to the
climate section of the AFD for any potential record low maximum
temperatures.

A warm front and low pressure system approaches Friday
night. Precipitation with this system moves into the region
around midnight. Temperatures are expected to warm through the
overnight period, however they will remain cold enough for the
precipitation to remain all snow.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Models generally remain in agreement on overall pattern this weekend.

On Saturday, warm front lifts northward during the morning,
resulting in a changeover from snow to rain, south to north. Some
icing across the interior is possible as warm air advects rapidly
aloft, and sfc temps take time to scour out.

Snow accums will range from around 4 to 6 inches NW, to as little as
an inch eastern Long Island.

Once the front and wave of low pressure passes, any rain will
lighten and taper off, diminishing in coverage late in the day and
through Saturday night. Patchy fog is possible along with the light
rain or drizzle.

As upper shortwave pivots around the base of the trough, passing to
the north, sfc low pressure and cold front approach from the west,
and pass during the day Sunday. More rain will accompany this front
as it moves through.

The front clears the area late in the day Sunday, but any residual
precipitation that lags behind the front may transition back to a
wintry mix before ending as colder air returns.

Trough flattens early next week as sfc high builds. A wave of low
pressure passes well to the south Tuesday into Wednesday, but feel
any precipitation remains to the south. As such, dry conditions are
expected through Wednesday.

Differences in the global models emerge for late in the week as
upstream trough moves east, with timing and positional differences
noted. Unsettled weather may return by Thursday, but confidence
remain low attm.

Chilly temps Saturday morning warm to well above normal readings
later Saturday, well into the 40s. Warm temps, well above normal,
continue Sat night and Sunday as area remains in the warm sector.

Temperatures then cool down back to or just below normal behind the
cold front Sunday night and Monday. Then temps moderate close to
normal Tuesday, and above normal Wed and Thursday.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
A cold front moves across tonight with high pressure building in
from the west Friday. Other than an isolated snow shower or snow
flurries, there will be mainly VFR conditions with gusty winds
tonight. Gusts diminish during the day Friday. Highest gusts will
be late tonight, particularly near 04-08Z in the 40-45 kt range
and potentially up to 50kt at times, lasting a few hours longer
east of the city terminals. Wind direction remains NW, generally
280-300 degrees true through early Friday before becoming more
W-SW. The gusts could vary +/- 5-7 kt from forecast at times
tonight into Friday. Gust end time could be 2-3 hours off.

.OUTLOOK FOR 03Z SATURDAY THROUGH TUESDAY...
.Friday Evening...Mainly VFR but snow becoming probable late in
the evening with MVFR/IFR beginning.
.Late Friday night-Saturday...IFR likely. Snow late Friday night
changing to rain Saturday morning, with the possibility at KSWF
that a wintry mix could linger. LLWS possible late with SW winds
of near 50kt at 2kft. S wind gusts 15-20 KT Saturday.
.Saturday night...MVFR or lower likely in rain. SW G20-25KT. LLWS
likely with SW winds of near 50kt at 2kft.
.Sunday...MVFR or lower likely in rain. CHC VFR by late aftn. NW
G20-25KT.
.Sunday night...Conditions improving to VFR.
.Monday-Tuesday...VFR.

&&

.MARINE...
Storm warnings for tonight on all waters.

A Low Water Advisory has been issued for New York City Harbor, the
Western Sound, Peconic and Gardiner's Bays, and the back bays.
Water levels will run 2 ft below MLLW during the times of high
tide, which will occur from 11Z-14Z.

Strong cold air advection will allow wind gusts to reach storm
warning criteria overnight. Winds subside through the day on
Friday as a high pressure center shifts into the waters.
Conditions fall below SCA conditions late friday into early friday
night, but quickly build back to SCA levels for the second half of
the night as southerly flow increases.

As a warm front moves to the north Saturday, southerly winds
increase, and could even approach gale force for a time Sunday ahead
of a cold front. Seas build as a result. Winds turn to the NW behind
the front late Sunday, and slowly turn toward the north, then
northeast Monday and Tuesday as high pressure builds. Speeds
continue to lighten, and seas will subside as a result.

&&

.HYDROLOGY...
QPF of 1-2 inches liquid equivalent is likely Friday night though
early Sunday night as a frontal system affects the region.
Flooding is not expected to be a concern, with antecedent dry
conditions and any rain falling over an extended period of time.

&&

.CLIMATE...
The coldest air of the season so far is expected today and Friday
with the near record lows Friday morning and near record low high
temperatures for Friday. The following are both sets of records and
the current forecasts for Friday, December 16...

                      Record/Year   Forecast Low

Central Park, NY....       7/1876        14

Newark, NJ..........      10/1942        13

LaGuardia, NY.......      13/1951        15

J. F. Kennedy, NY...      15/1961        16

Bridgeport, CT......      11/1961        12

Islip, NY...........      10/1988        12

The following are the record low high temperatures for the
calendar day and current forecast highs for Friday, December
16...

                      Record/Year   Forecast High

Central Park, NY....      24/1874        27

Newark, NJ..........      24/1943        28

LaGuardia, NY.......      26/1962        27

J. F. Kennedy, NY...      29/1963        29

Bridgeport, CT......      26/1962        25

Islip, NY...........      27/2010        26

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...High Wind Warning until 6 AM EST early this morning for
     CTZ005>012.
NY...High Wind Warning until 6 AM EST early this morning for
     NYZ067>075-078>081-176>179.
NJ...High Wind Warning until 6 AM EST early this morning for NJZ002-
     004-006-103>108.
MARINE...Low Water Advisory until 9 AM EST this morning for ANZ335-338-
     340-345.
     Storm Warning until 6 AM EST early this morning for ANZ330-335-
     338-340-345-350-353-355.

&&

SYNOPSIS...BC/PW
NEAR TERM...JP
SHORT TERM...BC
LONG TERM...PW
AVIATION...JM
MARINE...BC/Maloit/JP/PW
HYDROLOGY...BC/PW
CLIMATE...
Hazardous weather outlook, Dec 15, 3:59 PM EST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
359 PM EST THU DEC 15 2016

CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-078>081-177-179-162100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN NASSAU-SOUTHERN NASSAU-
359 PM EST THU DEC 15 2016

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

A VERY COLD AIR MASS WILL REMAIN IN THE AREA THROUGH SATURDAY
MORNING. SUB ZERO WIND CHILLS ARE LIKELY TONIGHT INTO FRIDAY
MORNING. HIGH TEMPERATURES SHOULD REMAIN IN THE 20S...AND LOW
TEMPERATURES TONIGHT WILL FALL TO THE SINGLE DIGITS AND TEENS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ072>075-176-178-162100-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
359 PM EST THU DEC 15 2016

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

A VERY COLD AIR MASS WILL REMAIN IN THE AREA THROUGH FRIDAY NIGHT.
WIND CHILLS APPROACHING ZERO ARE LIKELY LATE TONIGHT.
TEMPERATURES SHOULD REMAIN BELOW FREEZING DURING THIS TIME...WITH
HIGHS BOTH TODAY AND FRIDAY IN THE 20S...AND LOWS TONIGHT IN THE
TEENS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-350-353-355-162100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
359 PM EST THU DEC 15 2016

...STORM WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR GALE FORCE GUSTS LATE SATURDAY NIGHT INTO
SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-340-345-162100-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
359 PM EST THU DEC 15 2016

...STORM WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Dec 16, 12:39 AM EST, 3 hours 20 minutes before
Special Weather Statement
National Weather Service New York NY
1239 AM EST FRI DEC 16 2016

CTZ005>007-009>012-NYZ067-068-070-160730-
Southern Fairfield-Northern Fairfield-Northern New Haven-Southern
Middlesex-Southern New Haven-Northern Middlesex-Southern New
London-Northern Westchester-Putnam-Orange-
1239 AM EST FRI DEC 16 2016

...A BAND OF LIGHT SNOW WILL AFFECT FAIRFIELD...SOUTHERN
MIDDLESEX...NEW HAVEN...SOUTH CENTRAL NEW LONDON...PUTNAM...NORTHERN
WESTCHESTER AND CENTRAL ORANGE COUNTIES...

At 1233 AM EST, a light snow band was located along a line extending
from Poughkeepsie NY southeast to New London CT. Movement was
southwest at 15 mph. Wind gusts up to 50 mph are possible with this
snow causing reduced visbilities in blowing snow.

This snow band will be near...
Beacon around 115 AM EST.
Newburgh and New Windsor around 125 AM EST.
Wallkill around 135 AM EST.
Walden and Montgomery around 155 AM EST.
Goshen around 225 AM EST.
Middletown and Otisville around 230 AM EST.

Use extra caution if you must travel into or through this snow band.
Rapid changes in visibility and potentially icy roads could lead to
accidents. Consider delaying travel until the snow passes your
location.

LAT...LON 4161 7412 4159 7395 4144 7398 4153 7353
      4163 7352 4149 7344 4147 7331 4155 7316
      4128 7197 4125 7205 4131 7219 4113 7237
      4115 7236 4127 7241 4125 7291 4126 7291
      4112 7325 4145 7476
TIME...MOT...LOC 0533Z 068DEG 15KT 4165 7380 4129 7212

NV

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 12:39 AM ESTSpecial Weather StatementOKXOrange, Putnam111 min
Dec 16, 12:45 AM ESTLow Water AdvisoryOKX8 hr
Dec 16, 3:59 AM ESTSmall Craft AdvisoryOKX6 hr
Dec 16, 4:20 AM ESTWinter Weather AdvisoryOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more35 hr
Dec 16, 10:16 AM ESTSmall Craft AdvisoryOKX107 min
Dec 16, 3:35 PM ESTSmall Craft AdvisoryOKX70 hr

Nearby

Gale Warnings in New York, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.